ACNE
COMMUNITY
Splenda = zits
Avatar_n_tn
by AMA17, Nov 21, 2006
Just thought I would share... recently my skin has been breaking out, and I've been trying to figure out why? I am 26 and didn't have acne when I was younger, and it's not really acne now, but bumps on my forehead & little pimples every now & again.

Anyway - I found that since I stopped using Splenda as much, the little bumps are going away! I still have some splenda, like if I have a diet soda. But I don't use it in my morning tea....  

I still have some issues, trying to figure that out. Caffeine maybe? But I can't quit that!

Related Discussions
Member Comments (41)
158812_tn?1189759426
by pixijal, Nov 25, 2006
Omg, I use a lot of Splenda too.  Recently I have felt like I look worse than I did when I was 17....
I also saw on the news:  Cell phones carry as much bacteria as a public toilet.  This bacteria can cause many things conerning illnesses, and in addition....acne!  You must clean your phone every day...I spray Lysol on a paper towel and wipe it down.  I just started doing this, so lets see!
Avatar_n_tn
by Hityty, Nov 28, 2006
Splenda is toxic, it causes a lot more then just skin problems, diet drinks, energy drinks, and all kind of foods, vitamins, med's, even toothpaste contain artificial sweeteners like Aspartame and Splenda, also Sorbitol, Acelfame, and a few other fancy names for poison. CHECK EVERYTHING! (Don't be fooled by claims of being made from sugar, or the word "natural" on anything.) I bet if you give up all artificial sweeteners, especially Splenda and Aspartame, you'll see a lot more improvement then just your skin. (Of course, many will disagree with me or say this is a myth, but you will find 50 people against artif' sweeteners, to every 1 who is for it!)
97628_tn?1204465633
by kitcurious, Jan 02, 2007
Splenda is NOT toxic. I use Splenda and my skin is no different than before it came out.  I never used sweetners before Splenda because they tasted bad. Same skin. In fact, since I started using a different face wash slightly better skin.

There is no credible evidence that artificial sweetners cause any illnesses, though they serve people with a serious illnesses quite well.

People with PKU need to stay away from aspertame.
That's about it.

Foods don't cause zits, though they can cause ALLERGIC skin rashes, which would not be acne.


I've had acne to one degree or another all my life and it doesn't matter what you eat.
Avatar_n_tn
by Hityty, Jan 14, 2007
See.... Like I said: "Of course, many will disagree with me or say this is a myth, but you will find 50 people against artif' sweeteners, to every 1 who is for it!"

Artificial sweeteners are toxic. Some people may not think so because they personally don't have a reaction (or none they are aware of,) but that is no reason to claim its okay for everyone. I personally know 3 individuals (unrelated) who have been to the ER because of sweeteners they used. My personal experience is that they DO cause acne (for me... & obviously others). Allergic or not, sweeteners are toxic, bad, poison, hazardous, dangerous, harmful, unsafe, risky, unhealthy
Avatar_f_tn
by Mozartcowgirl, Jan 24, 2007
Artificial sweeteners ARE VERY bad for you .. here.. check out this site..


http://curezone.com/diseases/toxins/


I make sure to read EVERY label.. they put in in so many things..
Avatar_n_tn
by ciaowend, Feb 09, 2007
I use so much Splenda that they should give me a large % of their stock in the company. I use it all day, and I am a health freak!. I realize that Everything can be bad for you if not used in moderation. But on the other hand, now that you point it out, I have been having alot of breakouts lately. Im wondering if I should slow down on the Splenda.. But I will agree with you that Aspertame, and other artificial sweeteners are very toxic, and bad for your heart.
Avatar_n_tn
by healthnut999, Feb 20, 2007
I would never recommend Splenda - it's unnatural, chemical garbage!

I started a blog to spread the word about it at splendainfo.com.
Avatar_n_tn
by NickCald, Jun 19, 2007
Artificial sweetners, especially those containing aspartame, can cause cycstic acne. I discovered this after trying to switch to Diet Coke for weight loss and I almost immediately began having break-outs that could not be cured by benzyll peroxide. After doing some research on the 'net, I discovered aspartame and its potential side effects. The acne cleared up within 2 days after I stopped drinking Diet Coke.
Avatar_m_tn
by calicotv, Jun 19, 2007
Sharing Stories
At some point, we all face a health issue. Having someone share their health experiences, fears, afflictions and triumphs can provide you with insight, confidence or hope to tackle yours. If you are interested in having your story told in a more open and interactive forum, I'd love to hear from you.